Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Knee replacement surgery,taking coumadin, lyrica, celebrex, Liver enzymes increased in blood report

I recently had knee replacement surgery (7 weeks)... At that time I was on numerous medications from Coumadin, Lyrica , Celebrex , to the daily Ecotrin which I am still taking. A blood work up last week found slightly elevated liver enzymes . Could this elevation be the result of all these afore mentioned prescription drugs?
Asked On : Tue, 17 Apr 2012
Answers:  1 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Yes. Majority of the drugs are toxic to either liver/kidneys or both.

Some of your medicines are toxic to the liver and hence, slightly elevated liver enzymes. You have not mentioned the values of the enzymes. However, dose of the causative drug has to reduced or even stopped, once the liver enzymes exceed a certain level.

Consult your treating doctor, who knows which drugs are responsible for elevated liver enzymes and when to reduce the doses/stop the drug.

Dr. Rakesh Karanwal
Answered: Thu, 24 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor